Homogenization of scalar conservation laws with oscillatory forcing terms

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

The homogenization of a scalar conservation law with a highly oscillatory forcing term is studied. Effective equations are derived for the local averages of the oscillatory solutions, together with approximations that correctly represent the phase and the amplitude of the oscillations. A random choice method is also designed, which, as demonstrated by our numerical results, gives the correct local averages without necessarily resolving the small scales. Finally, the homogenization problem with an additional small viscosity term is studied.

Original languageEnglish (US)
Pages (from-to)959-972
Number of pages14
JournalSIAM Journal on Applied Mathematics
Volume52
Issue number4
DOIs
StatePublished - 1992

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Keywords

  • Conservation laws
  • Homogenization
  • Oscillations
  • Random choice methods

Fingerprint Dive into the research topics of 'Homogenization of scalar conservation laws with oscillatory forcing terms'. Together they form a unique fingerprint.

Cite this